Alert archive / Illinois / Tornado Warnings in 2010

Tornado Warning 76, NWS St. Louis, MO

November 24, 20104 counties in Illinois; Sainte Genevieve County, Saint Francois County, Missouri

NWS St. Louis, MO issued this tornado warning at Nov 24, 2010, 11:46 PM CST for 4 counties in Illinois; Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 24, 2010, 11:46 PM CST (05:46 UTC)
Expired
Nov 25, 2010, 12:30 AM CST
In force
44 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Saint Francois County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 82 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 24, 8:23 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.8 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
423 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WFUS53 KLSX 250546
TORLSX
ILC133-157-163-189-MOC186-187-250630-
/O.NEW.KLSX.TO.W.0076.101125T0546Z-101125T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1146 PM CST WED NOV 24 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN MONROE COUNTY IN SOUTHWEST ILLINOIS...
  RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
  SOUTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
  SOUTHWESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  NORTHERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
  ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 1230 AM CST

* AT 1145 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING SEVERAL 
  TORNADOES.  THESE DANGEROUS STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM SMITHTON TO 9 MILES NORTH OF BLOOMSDALE TO 5 
  MILES NORTHEAST OF BONNE TERRE...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RED BUD...STE. GENEVIEVE...SPARTA...NEW ATHENS...ROCKY RIDGE...
  BLOOMSDALE...BALDWIN...MARISSA...EVANSVILLE...LIVELY GROVE...
  TILDEN...COULTERVILLE...RENAULT...HECKER...KIDD...FRENCH VILLAGE...
  AMES...RUMA...PRAIRIE AND PRAIRIE DU ROCHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3821 8959 3813 8959 3790 8997 3791 9064
      3801 9064 3800 9058 3804 9042 3810 9033
      3809 9030 3813 9026 3814 9021 3835 9005
      3834 8947
TIME...MOT...LOC 0546Z 266DEG 33KT 3837 8997 3813 9018
          3799 9050

$$

TRUETT
2 follow-up statements
270 
WWUS53 KLSX 250618
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1218 AM CST THU NOV 25 2010

ILC133-157-163-189-MOC186-187-250630-
/O.CON.KLSX.TO.W.0076.000000T0000Z-101125T0630Z/
RANDOLPH IL-WASHINGTON IL-MONROE IL-ST. CLAIR IL-ST. FRANCOIS MO-
STE. GENEVIEVE MO-
1218 AM CST THU NOV 25 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN STE. GENEVIEVE...
ST. FRANCOIS...SOUTHEASTERN ST. CLAIR...SOUTHEASTERN MONROE...
SOUTHWESTERN WASHINGTON AND RANDOLPH COUNTIES UNTIL 1230 AM CST...

AT 1215 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO.  THESE
DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LIVELY
GROVE TO RED BUD TO 6 MILES WEST OF BLOOMSDALE...MOVING EAST AT 45
MPH.

LOCATIONS IMPACTED INCLUDE...
  SPARTA...STE. GENEVIEVE...BLOOMSDALE...MARISSA...LIVELY GROVE...
  BALDWIN...EVANSVILLE...TILDEN...COULTERVILLE...PRAIRIE...RUMA...
  PRAIRIE DU ROCHER...ELKTON...HOUSTON...MODOC...PRESTON...KELLOGG...
  WALSH...ROOTS AND EDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3821 8959 3813 8959 3790 8997 3791 9064
      3801 9064 3800 9058 3804 9042 3810 9033
      3809 9030 3813 9026 3814 9021 3835 9005
      3834 8947
TIME...MOT...LOC 0618Z 251DEG 41KT 3835 8961 3819 8990
          3805 9028

$$

TES
333 
WWUS53 KLSX 250629
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1229 AM CST THU NOV 25 2010

ILC133-157-163-189-MOC186-187-250640-
/O.EXP.KLSX.TO.W.0076.000000T0000Z-101125T0630Z/
RANDOLPH IL-WASHINGTON IL-MONROE IL-ST. CLAIR IL-ST. FRANCOIS MO-
STE. GENEVIEVE MO-
1229 AM CST THU NOV 25 2010

...THE TORNADO WARNING FOR NORTHERN STE. GENEVIEVE...ST. FRANCOIS...
SOUTHEASTERN ST. CLAIR...SOUTHEASTERN MONROE...SOUTHWESTERN
WASHINGTON AND RANDOLPH COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 4 AM CST.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

LAT...LON 3821 8959 3813 8959 3790 8997 3791 9064
      3801 9064 3800 9058 3804 9042 3810 9033
      3809 9030 3813 9026 3814 9021 3835 9005
      3834 8947
TIME...MOT...LOC 0630Z 251DEG 41KT 3839 8944 3823 8974
          3810 9012

$$

TES

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Nov 24, 11:09 PM CST, 37 minutes earlier.

Area forecast discussion, Nov 24, 11:09 PM CST, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1109 PM CST WED NOV 24 2010

.DISCUSSION...
/357 PM CST WED NOV 24 2010/

POWERFUL UPPER LOW/POSITIVELY TILTED TROF CURRENTLY CENTERED FROM
THE NORTHERN ROCKIES INTO THE SWRN U.S. WILL STRENGTHEN AND PROGRESS
EASTWARD THROUGH THE CENTRAL U.S. OVER THE NEXT 36H...MOVING INTO
THE EASTERN U.S. BY SATURDAY. LOTS HAPPENING WITHIN THAT NEXT 36H AS
THE ATTENDANT SURFACE FRONTAL SYSTEMS AND SURFACE LOW PROGESS INTO
AND THROUGH THE MIDDLE MS VALLEY REGION. MAIN ISSUES AND SEVERE
WEATHER AND HEAVY RAIN/FLOODING THREAT TONIGHT AND WINTRY
PRECIPITATION ON THANKSGIVING.

SIGNIFICANT MOISTURE TRANSPORT...MOISTURE CONVERGENCE/LIFT AND WAA
VIA A STOUT SWLY LLJ...RESULTED IN WIDESPREAD ELEVATED SHOWERS AND
THUNDERSTORMS ACROSS THE AREA TODAY...TO THE NORTH OF A WARM FRONT
DRAPPED TO OUR SOUTH. WE'VE ALREADY SEEN SOME FAIRLY IMPRESSIVE
DAILY RAINFALL TOTALS THUS FAR WITH A GENERAL 1.5 TO 3.0 INCHES
ALONG AND SOUTH OF A JEFFERSON CITY TO LITCHFIELD LINE. THIS
RAINFALL HAS PRODUCED QUITE A BIT OF STANDING WATER. ALL OF THIS
PRECIPITATION HAS PUSHED TO THE EAST AND NOW WE AWAIT THE NEXT ROUND
AS THE SURFACE LOW NOW CENTERED IN NE KS AND ATTENDANT STRONG COLD
FRONT MOVE EASTWARD THROUGH MO THIS EVENING. THE WARM FRONT WHICH
IS AS EQUALLY IMPRESSIVE AS THE COLD FRONT HAS LIFTED NORTHWARD IN
SW MO...WHERE THE WARM SECTOR HAS BECOME QUITE UNSTABLE AND DEEP
LAYER SHEAR IS QUITE STRONG. SUPERCELLS HAVE ALREADY BEEN NOTED
FROM SW MO INTO FAR SE KS. CONSENSUS OF THE MODEL SUITE IS THAT
THE SURFACE LOW WILL MOVE TO NEAR STL BY 06Z WITH THE WARM FRONT
LIFTING NORTHWARD THRU SE MO AND SRN IL AND VERY COLD AIR SURGING
INTO THE AREA IN THE WAKE OF THE ATTENDANT COLD FRONT. INSTABILITY
IS EXPECTED TO WANE SOME AS THE EVENING PROGRESSES AND THE WARM
SECTOR EXPANDS BUT IMPRESSIVE SHEAR AND STRONG LIFT ARE EXPECTED
TO MAINTAIN A SEVERE THREAT ALONG AND SOUTH OF THE WARM FRONT
THROUGH AT LEAST MIDNIGHT. OTHERWISE EXPECTING CONVECTION THIS
EVENING AND OVERNIGHT TO BECOME FAIRLY WIDESPREAD AGAIN...OWING
TO A SUBTLE SHORTWAVE TRACKING IN THE SW FLOW ALOFT...A BROAD 50+
KT SWLY LLJ AND THE ULJ JET EXIT REGION. FORCING ASSOCIATED WITH
THESE FEATURES IS JUXTAPOSED ALONG A ENE-WSW AXIS SPANNING THE
RETREATING WARM FRONT AND SURGING COLD FRONT AND ARE SUGGESTIVE OF
POTENTIAL FOR ADDITIONAL TRAINING THUNDERSTORMS AND LOCALLY HEAVY
RAIN. GIVEN THE RAIN THAT HAS ALREADY FALLEN AND POTENTIAL FOR
ANOTHER 1-3 INCHES WILL ISSUE A FLASH FLOOD WATCH FOR PORTIONS OF
SE AND EAST CENTRAL MO AND SW IL TONIGHT. THE WATCH WILL CONTINUE
ON THANKSGIVING MORNING FOR A SMALLER PORTION OF SW IL AND SE MO
ALONG AND JUST NORTH OF THE FRONT WHERE THE GREATEST RAINFALL IS
EXPECTED AND THERE WILL BE A THREAT OF ELEVATED THUNDERSTORMS.

THE NEXT ISSUE IS POTENTIAL FOR ANY WINTRY PRECIPITATON. TONIGHT THE
COLD SUB-FREEZING SURFACE AIR IN THE WAKE OF THE COLD FRONT WILL BE
CHASING THE NORTHERN EDGE OF THE PRECIPITATION SHIELD...WITH THE
MAJORITY OF PRECIPITATION BY/AFTER 12Z THURSDAY EXPECTED TO BE
ACROSS SE AND EAST CENTRAL MO INTO SW IL. THE PRECIPITATION IN THIS
AREA IS EXPECTED TO PERSIST AND EXPAND A BIT IN ASSOCIATION WITH AN
ADDITIONAL WEAK IMPULSE IN THE SW FLOW ALOFT AND STRONG
FRONTOGENETICAL FORCING. MEANWHILE STRONG CAA WILL BE OCCURING
ACROSS THE AREA AND THE SUB-FREEZING AIR WILL BEGIN TO UNDERCUT
THE RAIN SHIELD AS THE MORNING PROGRESSES AND INTO THE AFTERNOON.
TEMPERATURES WILL CERTAINLY BE FALLING THROUGH THE DAY BUT THERE
IS ALOT OF UNCERTAINTY HOW MUCH PRECIPITATION WILL PERSIST AS THE
FREEZING AIR SPREADS SOUTHEAST. I THINK WE WILL SEE SOME FREEZING
RAIN OVER THE SOUTHEAST THIRD OF THE CWA...BUT GIVEN THE AMOUNT OF
RAIN WE'VE HAD AND THE GROUND TEMPS...I DON'T THINK ICE ACCUMS
WILL BE MUCH ATTM AND MAY AMOUNT TO NO MORE THAN SOME LIGHT GLAZE
ON ELEVATED SURFACES. THE COLD AIR MAY DEEPEN ENUF TO SUPPORT A
LITTLE SLEET OR SNOW ACROSS FAR SE MO AND SRN IL BEFORE ALL ENDS
THURSDAY EVENING...BUT CONFIDENCE ON TIMING AND MEASURABLE AMOUNTS
IS LOW. I HAVE LEFT THE FORECAST FREE OF ANY ADVISORIES FOR WINTRY
PRECIPITATION...BUT IT IS CERTAINLY PLAUSIBLE THAT SOME MAY BE
NEEDED FOR MINOR ICE ACCUMS BEFORE ALL IS SAID AND DONE WHEN WE
CAN GET A BETTER HANDLE ON THE JUXAPOSITION OF THE RAIN SHIELD AND
SUB-FREEZING AIR.

IN THE EXTENDED...A PROGRESSIVE AND AMPLIFIED FLOW REGIME WILL
PERSIST INTO NEXT WEEK WITH ANOTHER GOOD CHANCE OF RAIN IN THE LATE
MONDAY-TUESDAY TIME FRAME.

GLASS

&&

.AVIATION...
/1037 PM CST WED NOV 24 2010/

WRMFNT HAS JUST GONE N OF STL/SUS WITH A SWLY SFC WIND. THIS
WRMFNT EXTENDS E OF A WEAK SFC LOW BETWEEN COU AND STL. A
CDFNT/INVERTED SFC TROF EXTENDS N OF THIS LOW TO UIN...AND A
CDFNT EXTDS SW OF THIS LOW THROUGH SGF. THE SFC WIND WILL PICK UP
FROM A NWLY DIRECTION IN UIN AND COU LATE TGT AS A STRONG RIDGE
BUILDS SEWD INTO MO BEHIND THE CDFNT. SWLY SFC WIND AT STL/SUS
WILL VEER AROUND TO A NWLY DIRECTION BY 09Z THU AND STRENGTHEN.
THE VSBYS WILL IMPROVE AT UIN AND COU LATE TGT AS THE SFC WIND
PICKS UP. THE LOW LEVEL STRATUS CLOUDS SHOULD VERY SLOWLY RISE
ESPECIALLY AFTER SUNRISE WITH VFR CONDITIONS BY LATE MRNG.
SHOWERS/STORMS SHOULD CONTINUE IN STL/SUS FOR MUCH OF THE LATE NGT
HOURS...THEN TAPER OFF TO LIGHT RAIN BY MRNG. THERE IS A
POSSIBILITY OF LIGHT FREEZING RAIN...SLEET OR SNOW THU AFTN AS THE
COLD AIR FILTERS INTO THE AREA BEHIND THE CDFNT BUT WILL LEAVE OUT
OF THE STL/SUS TAFS AS THE PROBABILITY IS LOW. THE CIG/VSBY IN
STL/SUS SHOULD IMPROVE TO THE VFR CATAGORY THU AFTN.

SPECIFICS FOR KSTL...SHOWERS SHOULD CONTINUE AT STL FOR MUCH OF
THE LATE NGT ALTHOUGH THE THUNDERSTORMS MAY SHIFT SE OF STL
TOWARDS MRNG. THE SWLY SFC WIND WILL VEER AROUND TO A NWLY
DIRECTION BY 09Z THU THEN INCREASE TO AROUND 12-13 KTS BY 12Z THU
WITH SOME GUSTS. THERE WILL BE VARIABILITY IN THE CIG HEIGHTS AND
VSBYS LATE TGT WITH THE SHOWERS/STORMS MOVING THROUGH STL...BUT
THERE MAY BE SOME DETERIORATION LATE TGT/EARLY THU MRNG AFTER THE
INTENSITY OF THE RAINFALL DECREASES AND BEFORE THE SFC WIND PICKS
UP. THERE WILL BE A GRADUAL RISE IN THE CEILING HEIGHT AND
IMPROVEMENT IN THE VSBY THU MRNG...WITH VFR CONDITIONS THU AFTN.
THE NWLY SFC WIND WILL WEAKEN THU NGT WITH A CLEARING SKY.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 4 AM CST THURSDAY FOR CRAWFORD MO-
     FRANKLIN MO-GASCONADE MO-JEFFERSON MO-LINCOLN MO-OSAGE MO-
     ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO-
     WASHINGTON MO.

     FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR IRON MO-MADISON
     MO-REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO.

IL...FLASH FLOOD WATCH UNTIL 4 AM CST THURSDAY FOR BOND IL-CALHOUN IL-
     FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
     MONROE IL-MONTGOMERY IL-ST. CLAIR IL.

     FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR CLINTON IL-MARION
     IL-RANDOLPH IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Nov 24, 4:24 PM CST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
424 PM CST WED NOV 24 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
424 PM CST WED NOV 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS MUCH OF THE AREA TONIGHT.
SOME OF THESE STORMS MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH....MAINLY ACROSS PORTIONS
OF CENTRAL...EAST CENTRAL AND SOUTHEAST MISSOURI.

LOCALLY HEAVY RAINFALL RESULTING IN FLASH FLOODING IS ALSO
POSSIBLE ACROSS PORTION OF EAST CENTRAL AND SOUTHEAST MISSOURI
INTO SOUTHWEST ILLINOIS. A FLASH FLOOD WATCH IS IN EFFECT. FOR
FURTHER INFORMATION...PLEASE REFER TO THE WATCH PRODUCT.

THERE IS A CHANCE OF FREEZING RAIN LATE TONIGHT ACROSS PARTS OF
NORTHEAST MISSOURI.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FLASH FLOOD WATCH CONTINUES FOR A SMALL PORTION OF SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS ON THURSDAY MORNING WHERE THERE IS
A CHANCE OF THUNDERSTORMS AND LOCALLY HEAVY RAINFALL.

THERE IS A CHANCE OF FREEZING RAIN ON THURSDAY AND FREEZING
RAIN...SLEET OR SNOW ON THURSDAY NIGHT AS THE PRECIPITATION COMES
TO AN END AND TEMPERATURES DROP THROUGH THE 30S. NO ICE OR SNOW
ACCUMULATION IS ANTICIPATED AT THIS TIME. EAST CENTRAL...SOUTHEAST
MISSOURI..AND SOUTHWEST ILLINOIS HAS THE GREATEST CHANCE OF
EXPERIENCING ANY WINTRY PRECIPITATION FROM MID-LATE MORNING INTO
THE AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE. SPOTTERS ARE ALSO ASKED TO RELAY
RAINFALL AMOUNTS IN EXCESS OF ONE INCH.

GLASS

In the hours before

Special weather statement, Nov 24, 6:11 PM CST, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CST WED NOV 24 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251000-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS...FARMINGTON
611 PM CST WED NOV 24 2010

...STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL POSSIBLE TONIGHT...
MUCH COLDER ON THANKSGIVING DAY WITH SOME WINTRY PRECIPITATION EXPECTED...

A STRONG STORM SYSTEM AND COLD FRONT WILL MOVE THROUGH THE MIDDLE
MISSISSIPPI VALLEY TONIGHT THROUGH EARLY THANKSGIVING DAY.
THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE SYSTEM. SOME OF
THESE STORMS COULD BE STRONG TO SEVERE AND PRODUCE LOCALLY HEAVY
RAIN AND FLOODING ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST
MISSOURI INTO SOUTHWEST ILLINOIS TONIGHT.

THE PRECIPITATION WILL CONTINUE ON THANKSGIVING DAY...ESPECIALLY
ACROSS EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.
THE LOCALLY HEAVY RAINFALL AND FLOODING POTENTIAL WILL PERSIST
ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS ON
THANKSGIVING MORNING WHERE RAINFALL TOTALS OF 1 TO 3 INCHES ARE
EXPECTED.

MUCH COLDER AIR WILL ALSO SPILL VERY RAPIDLY INTO THE REGION IN
THE WAKE OF THE STORM SYSTEM AND COLD FRONT. THIS WILL CAUSE THE
RAIN TO CHANGE OVER TO FREEZING RAIN...WITH SOME SLEET AND SNOW
POSSIBLE AT THE VERY END. EAST CENTRAL AND SOUTHEAST MISSOURI AND
SOUTHWEST ILLINOIS ARE THE MOST LIKELY AREAS TO EXPERIENCE THE
CHANGE TO WINTRY PRECIPITATION. AT THIS TIME...ONLY A VERY LIGHT
GLAZING IS EXPECTED...PRIMARILY ON ELEVATED SURFACES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES ON THIS COMPLEX AND STRONG STORM SYSTEM.

GLASS
Special weather statement, Nov 24, 6:12 PM CST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CST WED NOV 24 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251000-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS...FARMINGTON
612 PM CST WED NOV 24 2010

...STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL POSSIBLE TONIGHT...
...MUCH COLDER ON THANKSGIVING DAY WITH SOME WINTRY PRECIPITATION EXPECTED...

A STRONG STORM SYSTEM AND COLD FRONT WILL MOVE THROUGH THE MIDDLE
MISSISSIPPI VALLEY TONIGHT THROUGH EARLY THANKSGIVING DAY.
THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE SYSTEM. SOME OF
THESE STORMS COULD BE STRONG TO SEVERE AND PRODUCE LOCALLY HEAVY
RAIN AND FLOODING ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST
MISSOURI INTO SOUTHWEST ILLINOIS TONIGHT.

THE PRECIPITATION WILL CONTINUE ON THANKSGIVING DAY...ESPECIALLY
ACROSS EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.
THE LOCALLY HEAVY RAINFALL AND FLOODING POTENTIAL WILL PERSIST
ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS ON
THANKSGIVING MORNING WHERE RAINFALL TOTALS OF 1 TO 3 INCHES ARE
EXPECTED.

MUCH COLDER AIR WILL ALSO SPILL VERY RAPIDLY INTO THE REGION IN
THE WAKE OF THE STORM SYSTEM AND COLD FRONT. THIS WILL CAUSE THE
RAIN TO CHANGE OVER TO FREEZING RAIN...WITH SOME SLEET AND SNOW
POSSIBLE AT THE VERY END. EAST CENTRAL AND SOUTHEAST MISSOURI AND
SOUTHWEST ILLINOIS ARE THE MOST LIKELY AREAS TO EXPERIENCE THE
CHANGE TO WINTRY PRECIPITATION. AT THIS TIME...ONLY A VERY LIGHT
GLAZING IS EXPECTED...PRIMARILY ON ELEVATED SURFACES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES ON THIS COMPLEX AND STRONG STORM SYSTEM.

GLASS
Local storm report, Nov 24, 9:48 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
948 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     FLOOD            GRAY SUMMIT             38.49N  90.82W
11/24/2010                   FRANKLIN           MO   TRAINED SPOTTER

            MINOR STREET FLOODING ON HIGHWAY MM WITH WATER UP TO 5
            INCHES DEEP.

&&

FGLASS
Local storm report, Nov 24, 11:07 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1107 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HAIL             3 SSE CUBA              38.02N  91.38W
11/24/2010  E1.00 INCH       CRAWFORD           MO   CITY OFFICIAL

&&

FGLASS
Local storm report, Nov 24, 11:24 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1124 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND GST     HILLSBORO               38.23N  90.57W
11/24/2010  E50 MPH          JEFFERSON          MO   PUBLIC

            PUBLIC REPORT RELAYED BY MEDIA

&&

FGLASS
Local storm report, Nov 24, 11:25 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1125 PM CST WED NOV 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     TSTM WND GST     VALMEYER                38.30N  90.31W
11/24/2010  E45 MPH          MONROE             IL   AMATEUR RADIO

&&

FGLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 11:03 PM CSTTornado WarningLSXMonroe, Saint Clair42 min
Nov 25, 3:31 AM CSTAreal Flood AdvisoryLSXBond, Calhoun, Clinton, Fayette, Jersey, Macoupin and 4 more6 hr
Nov 24, 7:26 PM CSTSevere Thunderstorm WarningLSXFranklin, Gasconade, Osage34 min
Nov 24, 9:06 PM CSTSevere Thunderstorm WarningLSXSaint Louis24 min
Nov 24, 9:26 PM CSTAreal Flood AdvisoryLSXCrawford, Franklin, Gasconade, Jefferson, Osage, Saint Charles and 4 more6 hr
Nov 24, 9:39 PM CSTTornado WarningLSXCrawford, Franklin, Washington51 min
Nov 24, 10:25 PM CSTTornado WarningLSXCrawford, Washington50 min
Nov 24, 10:31 PM CSTTornado WarningLSXFranklin, Jefferson, Washington44 min
Nov 25, 2:45 PM CSTRiver Flood WarningLSXOsage5 hr

Nearby

Tornado Warnings in Illinois, 2010Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.